MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP370T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994)
Date of Event 03/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a ltcs on (b)(6) 2025 and suture was used.On pod 6, the patient experienced acute abdominal pain and popping sensation after coughing fit.The patient had a complete dehiscence of abdominal wall incision.Intestines were protruding through incision site.Onset date- 3/9/2025.Patient underwent abdominal wall closure.Patient is currently stable.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 42 y/o female, 100.45kg, bmi 39.1.Date and name of index surgical procedure? (b)(6) 2025 repeat ltcs.The diagnosis and indication for the index surgical procedure? previous ltcs.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used/location of suture placement? fascia.What tissue dehisced? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? continuous.How was the suture tied (square knot or multiple knots one end)? unknown.Onset date/time of dehiscence? (# post op days) pod 6.What symptoms did the patient experience following the index surgical procedure? acute abdominal pain and popping sensation after coughing fit.Intestines protruding through incision site.Onset date? 3/9/25.How was the dehiscence managed? abdominal wall closure.It was stated that the patient ¿returned for a wound dehiscence¿.Please provide further clarification and details on this statement.Yes.Please describe any surgical intervention required for the wound dehiscence including date and findings.(b)(6) 2025 complete dehiscence of abdominal wall incision.Please describe the appearance of the suture during the second procedure.Is it known how the wound dehisced? did the suture pull out of the tissue? did the suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? stable.Surgeon¿s name? dr.(b)(6) performed r ltcs, dr.(b)(6) and dr.(b)(6) performed abdominal wall repair.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the suture break? if so, where was the break noted (termination, middle, end)? or did the suture pull out of the tissue? please describe the appearance of the suture during the second procedure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? lot number?.

Brand Name
PDS PLUS SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21665411
Report Number2210968-2025-03055
Device Sequence Number18081631
Product Code NEW
UDI-Device Identifier10705031048195
UDI-Public10705031048195
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP370T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexUnknown
Patient Weight100 KG